Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
roek128

"Most accutane side effects are bunk"

Recommended Posts

Those who don't think Accutane has side effects are stupid.

I dont think anyone is saying that Accutane doesn't have side effects. They are simply questioning the severity and incidence of them. You cite the fact that a prescription is needed for Accutane as evidence that it is dangerous. Many drugs, including antibiotics, require prescriptions and yet they dont get the bad rep that Accutane does.

Moroni you say that "And it seems to me that is more times harmful than not, at least at some point during its usage."

I dont think that statement can pass unchallenged. What do you base this observation on? Its a pretty radical thing to say that the majority of people on accutane will suffer from harmful side effects (unless you include dry skin and chapped lips as harmful?)

Share this post


Link to post
Share on other sites

i believe its true that the sides are WAY over worried about by most people. you should definatly still take blood tests though

I agree. I was really scared about starting accuatain because of some horror stories I had read on the internet. But I've been on it for almost 6 months and I had no 'initial breakout' people keep talking about. My acne just started getting better. The only other side effects I've had is a bit of back pain and skin dryness, but nothing serious. Of course everyone's different, but so far for me there's been nothing horrible. And I agree that blood tests should be taken because you never know.

Share this post


Link to post
Share on other sites

That's what my derm told me. He's been prescribing Accutane for 30 years and doesn't give blood tests. Strange how different the views are about the drug. These forums scared the hell out of me a couple years ago.

your derm is a freak!!! i have to get blood tests... my cholesterol went up too much and they had to lower my dose so i wouldnt have my cholesterol thru the roof! and you joints are going to hurt......so yeah... i would find a better derm

Share this post


Link to post
Share on other sites

As far as why your doctor doesn't do drug test, First I'm guessing you are a guy, because if you are a girl then that doctor is really irresponsible. I hope he is not doing blood test on his male patients only.

Then If you don't have insurance (I don't know your situation), I could understand your point, because those blood test are like $300, and Accutane is not a cheap medicine either. Accutane can increase your cholesterol & liver damage but it is not that common. Now if you have insurance, you and doctor are just being really, really, stupid by making corporate america richer and not taking advantage of your benefits.

Share this post


Link to post
Share on other sites

I was REALLY scared before taking the big A but, a month in, and I wish I hadn't let myself be so scared for so long. My skin has cleared significant and, in terms of side effects, I have only experienced moderately dry skin, dry lips and mild joint discomfort (although that could be because I am constantly wearing heels!). All of these are mild inconveniences compared with looking and feeling like total crap every day.

i feel the same, i should have done this a while ago. on the other side my pink eye (a side effect of accutane) is basically permanent now, i cannot get rid of it. the dry skin and lips and all that are tuff tho!! i cannot wait until i am done, my skin is totally clear!! one more month!

Share this post


Link to post
Share on other sites

your derm sounds spot on to me, you have to take message boards with a pinch of salt, the internet has way to many people with nothing to fill there lives, so they worry way to much at every little pain.

hmmm... so why are you here?... exactly... anyway... side effects are real for MOST PEOPLE but they are overplayed. but dont let your derm fool you. they will be there even in moderation

Share this post


Link to post
Share on other sites

Bloodtests are designed to detect elevated levels of triglycerides, which is VERY common on Accutane, and if unchecked can lead to fatal pancreatitis. They also detect liver damage before it gets so extreme that it requires a transplant. Forgoing bloodwork on Accutane is very stupid.

Share this post


Link to post
Share on other sites

To think you don't need blood tests is ridiculous. I unfortunately am one of the so called "rare people" that accutane has messed up. I was on a low dose, and only for a month and a half, and developed tinnitus (ringing in the ears) that never went away. I also developed stomach problems. Lastly, my blood tests showed that my my liver enzymes (or something like that) were up to high, so I had to come off the drug anyway. I have always been healthy and ate right, etc, etc, but you never know when you are the one accutane will affect. It is imperative to get blood tests, I would not go that doctor, you are risking alot. Keep in mind, alot of ppl don't report the side effects, I sadly, was one of them. I was so caught up in how bad it messed me up, that all I could think about was getting better. What I mean by that is, when I came off the drug, I suffered from some kind of major anxiety, wierd head thing for almost 2 weeks. It was bizarre, and I was freaked out. I know it was from the accutane. Even though the worst part ended in the 2 weeks, I still deal with wierd head stuff and anxiety, I also still have the stomach problems, oh and the tinnitus.

Now does this mean it will happen to you? Of course not. It is true some ppl are more sensitive than others to meds, and will react differently. My family doctor would not put me on it because he had heard too many bad things about it, but my derm put me on it like it was nothing, saying the same thing yours did about it being fine, blah blah blah.

Please get blood tests, thats just ignorant not to. I am assuming you are young and think nothing can happen to you, and you are ready to just blindly believe your doctor. There are plenty of bad doctors to go around, believe me! You could be one of the lucky ones and sail right through it, but don't think accutane should be taken lightly, I have since had other doctors tell me they don't like that drug at all. Apparently, they have seem some things go wrong. By the way, I prefer older doctors too, so they have been around to know. Take your health into your own hands, be responsible for your body, and get those blood tests.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×